Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Las Vegas, NV

May 10, 2014Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this red flag warning at May 10, 2014, 3:56 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at May 11, 2014, 8:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 3:56 AM MST (10:56 UTC)
In effect from
May 11, 2014, 8:00 AM MST
Expired
May 11, 2014, 5:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:58 AM MSTNON-TSTM WND DMG11 N Amboy, CAHIGH WINDS OVERTURNED A SEMI-TRAILER ON HIGHWAY 40 EASTBOUND NEAR MILE MARKER 74.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3717 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS85 KVEF 101056
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 AM PDT SAT MAY 10 2014

.STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT AND 
SUNDAY. LOW RELATIVE HUMIDITY IS ALSO EXPECTED WITH ANY 
PRECIPITATION ASSOCIATED WITH THE COLD FRONT REMAINING NORTH AND
EAST...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES.

AZZ101-CAZ229-NVZ465-466-102300-
/O.UPG.KVEF.FW.A.0006.140511T1700Z-140512T0300Z/
/O.NEW.KVEF.FW.W.0010.140511T1700Z-140512T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
356 AM PDT SAT MAY 10 2014 /356 AM MST SAT MAY 10 2014/

...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM
PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 101...229...465 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ SUNDAY.
THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY BUT 
  RELATIVE HUMIDITY WILL LIKELY NOT DROP BELOW 15 PERCENT UNTIL 
  LATE MORNING. HUMIDITY WILL RISE WHILE WINDS DECREASE SUNDAY 
  EVENING. 

* WIND...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT EXCEPT 5 
  TO 10 PERCENT AT LOWER ELEVATIONS ALONG THE RIVER. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ462-102300-
/O.NEW.KVEF.FW.W.0010.140511T1700Z-140512T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
356 AM PDT SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
462...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM PDT SUNDAY.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 462 NYE COUNTY 
  DESERTS/LAS VEGAS DISPATCH.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY BUT 
  RELATIVE HUMIDITY WILL LIKELY NOT DROP BELOW 15 PERCENT UNTIL 
  LATE MORNING. HUMIDITY WILL RISE WHILE WINDS DECREASE SUNDAY 
  EVENING. 

* WIND...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
579 
WWUS85 KVEF 101100 CCA
RFWVEF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 AM PDT SAT MAY 10 2014

.STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT AND 
SUNDAY. LOW RELATIVE HUMIDITY IS ALSO EXPECTED WITH ANY 
PRECIPITATION ASSOCIATED WITH THE COLD FRONT REMAINING NORTH AND
EAST...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES.

AZZ101-CAZ229-NVZ465-466-102315-
/O.UPG.KVEF.FW.A.0006.140511T1700Z-140512T0300Z/
/O.COR.KVEF.FW.W.0010.140511T1700Z-140512T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
359 AM PDT SAT MAY 10 2014 /359 AM MST SAT MAY 10 2014/

...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM
PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 101...229...462...465 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ SUNDAY.
THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY BUT 
  RELATIVE HUMIDITY WILL LIKELY NOT DROP BELOW 15 PERCENT UNTIL 
  LATE MORNING. HUMIDITY WILL RISE WHILE WINDS DECREASE SUNDAY 
  EVENING. 

* WIND...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT EXCEPT 5 
  TO 10 PERCENT AT LOWER ELEVATIONS ALONG THE RIVER. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ462-102315-
/O.NEW.KVEF.FW.W.0010.140511T1700Z-140512T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
359 AM PDT SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
462...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM PDT SUNDAY.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 462 NYE COUNTY 
  DESERTS/LAS VEGAS DISPATCH.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY BUT 
  RELATIVE HUMIDITY WILL LIKELY NOT DROP BELOW 15 PERCENT UNTIL 
  LATE MORNING. HUMIDITY WILL RISE WHILE WINDS DECREASE SUNDAY 
  EVENING. 

* WIND...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
396 
WWUS85 KVEF 102137
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT SAT MAY 10 2014

.VERY STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT
AND SUNDAY. LOW RELATIVE HUMIDITY IS ALSO EXPECTED WITH ANY
PRECIPITATION ASSOCIATED WITH THE COLD FRONT REMAINING NORTH AND
EAST...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES.

AZZ101-CAZ229-NVZ462-465-466-111400-
/O.EXT.KVEF.FW.W.0010.140511T1500Z-140512T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
237 PM PDT SAT MAY 10 2014 /237 PM MST SAT MAY 10 2014/

...RED FLAG WARNING NOW IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
8 PM PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 462...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 
  465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY WITH
  RELATIVE HUMIDITY LIKELY FALLING BELOW 15 PERCENT BY MID-MORNING.
  HUMIDITY VALUES WILL RISE WHILE WINDS DECREASE SUNDAY EVENING.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS AROUND 40 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
816 
WWUS85 KVEF 110049
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 PM PDT SAT MAY 10 2014

.VERY STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT
AND SUNDAY. LOW RELATIVE HUMIDITY IS ALSO EXPECTED WITH ANY
PRECIPITATION ASSOCIATED WITH THE COLD FRONT REMAINING NORTH AND
EAST...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES.

AZZ101-CAZ229-NVZ462-465-466-111500-
/O.CON.KVEF.FW.W.0010.140511T1500Z-140512T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
549 PM PDT SAT MAY 10 2014 /549 PM MST SAT MAY 10 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
8 PM PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...229...462...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 
  465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG NORTH WINDS ARE EXPECTED ALL DAY SUNDAY WITH 
  RELATIVE HUMIDITY LIKELY FALLING BELOW 15 PERCENT BY MID-
  MORNING. HUMIDITY VALUES WILL RISE WHILE WINDS DECREASE SUNDAY 
  EVENING. 

* WIND...NORTH 20 TO 30 MPH WITH GUSTS AROUND 40 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
051 
WWUS85 KVEF 111138
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 AM PDT SUN MAY 11 2014

.GUSTY NORTHWEST WINDS WILL CONTINUE FOR MUCH OF TODAY ALONG WITH
LOW RELATIVE HUMIDITY VALUES. ALTHOUGH TEMPERATURES WILL BE AROUND
10 DEGREES COOLER TODAY RELATIVE HUMIDITY VALUES ARE EXPECTED TO
DROP BELOW 15 PERCENT. WINDS ARE FORECAST TO DECREASE BELOW CRITICAL
LEVELS BY LATE AFTERNOON AND HAVE PUSHED THE EXPIRATION UP. LIGHTER
WINDS AND WARMER TEMPERATURES ARE EXPECTED BY MONDAY.

AZZ101-CAZ229-NVZ462-465-466-120000-
/O.EXT.KVEF.FW.W.0010.140511T1500Z-140512T0000Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
438 AM PDT SUN MAY 11 2014 /438 AM MST SUN MAY 11 2014/

...RED FLAG WARNING NOW IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229...
462...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 
  465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG NORTH WINDS ARE EXPECTED THROUGH THE AFTERNOON
  WITH RELATIVE HUMIDITY LIKELY FALLING BELOW 15 PERCENT BY MID-
  MORNING. HUMIDITY VALUES WILL RISE WHILE WINDS DECREASE SUNDAY
  EVENING.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS AROUND 40 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
280 
WWUS85 KVEF 112332
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 PM PDT SUN MAY 11 2014

AZZ101-CAZ229-NVZ462-465-466-120045-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-140512T0000Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
432 PM PDT SUN MAY 11 2014 /432 PM MST SUN MAY 11 2014/

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...229...462...465 AND 466...

WINDS HAD SUBSIDED OVER MUCH OF THE AREA LATE THIS AFTERNOON...SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 10, 3:30 AM MST, 26 minutes earlier.

Area forecast discussion, May 10, 3:30 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT SAT MAY 10 2014

CORRECTION TO PREVIOUS VERSION

.SYNOPSIS...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AS A STORM
SYSTEM APPROACHES THE AREA. STRONG WESTERLY WINDS WINDS WILL DEVELOP
ACROSS PORTIONS OF THE MOJAVE DESERT AHEAD OF A COLD FRONT AND
STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT TONIGHT AND
SUNDAY WITH MUCH COOLER TEMPERATURES. SHOWERS WILL BE LIMITED TO
LINCOLN AND NORTHERN MOHAVE COUNTIES. DRY CONDITIONS AND A WARMING
TREND CAN BE EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE BUILDS IN
FROM THE WEST.
&&

.SHORT TERM...
THROUGH SUNDAY NIGHT...WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY
THIS AFTERNOON OVER MUCH OF SAN BERNARDINO COUNTY AHEAD OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. GRADIENTS WILL TIGHTEN DURING THE AFTERNOON AND WINDS
ACROSS SAN BERNARDINO ARE EXPECTED TO REACH HIGH WIND WARNING
CRITERIA BY LATE AFTERNOON AND EVENING. SURFACE PRESSURE GRADIENTS
AND THERMAL GRADIENTS ARE ALSO EXPECTED TO TIGHTEN SIGNIFICANTLY
BEHIND THE COLD FRONT WHICH WILL MOVE THROUGH THE NORTHWEST CWA LATE
THIS AFTERNOON. WINDS ARE LIKELY TO EXCEED WARNING CRITERIA AND HAVE
UPGRADED ALL HIGH WIND WATCHES TO WARNINGS. TEMPERATURES ARE
EXPECTED TO BE RATHER WARM AHEAD OF THE FRONT WHICH WILL HELP IT
ACCELERATE AS IT MOVES SOUTH AND IS EXPECTED TO REACH SOUTHERN
NEVADA EARLY THIS EVENING. PAST STUDIES HAVE SHOWN THAT WINDS OVER
55 MPH ARE POSSIBLE IN THIS SITUATION. STRONG NORTHERLY WINDS ARE
ALSO LIKELY TO OCCUR DOWN THE COLORADO RIVER VALLEY OVERNIGHT AND
SUNDAY AND HAVE INCLUDED THOSE AREAS IN THE WARNING. NOT MUCH
MOISTURE ASSOCIATED WITH THIS SYSTEM AND PRECIPITATION LOOKS TO BE
CONFINED TO LINCOLN AND NORTHERN MOHAVE COUNTIES. THERE WILL BE SOME
SIGNIFICANT COOLING BEHIND THE FRONT WITH TEMPERATURES ON SUNDAY
AROUND 10-15 DEGREES COOLER. STRONG NORTHWEST WINDS WILL PERSIST
THROUGH SUNDAY BEFORE DECREASING SUNDAY NIGHT.

.LONG TERM...
MONDAY THROUGH SATURDAY...RIDGING OFF THE WEST COAST EXPANDS
EASTWARD INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE
WEEK. A WARMING TREND WILL ENSUE AS TEMPERATURES RISE FROM 5-7
DEGREES BELOW NORMAL MONDAY TO 10 DEGREES ABOVE NORMAL BY FRIDAY.
MODELS HAVE HAVE BEEN VERY CONSISTENT WITH THIS FEATURE AND
CONFIDENCE REMAINS HIGH REGARDING INCREASING TEMPERATURES BUT
MODERATE WITH ACTUAL NUMBERS. LOOKING AT MOS GUIDANCE, TEMPS SHOULD
BE SLIGHTLY ABOVE NORMAL WEDNESDAY BUT THEN INCREASE AN ADDITIONAL
4-6 DEGREES FOR THURSDAY. FRIDAY HAS CONSISTENTLY LOOKED LIKE THE
WARMEST DAY OF THE WEEK WITH TEMPERATURES APPROACHING THE CENTURY
MARK. THIS IS STILL WELL OFF THE RECORD FOR THE DATE AND SINCE WE
HAVE ALREADY SEEN SIMILAR TEMPERATURES EARLIER IN THE MONTH, NO HEAT
RELATED HAZARD PRODUCTS ARE ANTICIPATED. LOW PRESSURE OFF/NEAR THE
PACIFIC NORTHWEST COAST SATURDAY COULD GENERATE GUSTY CONDITIONS
OVER PORTIONS OF THE AREA WITH TEMPERATURES SIMILAR OR JUST SLIGHTLY
COOLER THAN FRIDAY.

.AVIATION...FOR MCCARRAN...
SOUTHWEST WINDS 10-15 KTS EXPECTED TO PERSIST THROUGH MID
MORNING...BUT WILL INCREASE TO AROUND 15-25 KTS THIS AFTERNOON.
WINDS ARE EXPECTED TO INCREASE MORE JUST AHEAD OF A COLD FRONT THAT
WILL MOVE THROUGH THE REGION BETWEEN 02Z-04Z THIS EVENING. WINDS
BEHIND THE FRONT ARE EXPECTED TO BE STRONG WITH NORTHWEST WINDS
25-35 KTS AND GUSTS OVER 40 KTS AND POTENTIALLY UP TO 50 KTS. CLOUDS
WILL BE OPERATIONALLY INSIGNIFICANT AS VARIABLE HIGH LEVEL CLOUDS
WITH BASES ABOVE 20 KFT MOVE OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG WEST WINDS WILL PERSIST ACROSS PORTIONS OF THE
MOJAVE DESERT THIS MORNING...BUT INCREASE TO AROUND 20-30 KTS AND
GUSTS OVER 50 KTS THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE THIS AFTERNOON AND EVENING WITH SOUTHWEST WINDS UP TO 40
KTS AHEAD OF THE FRONT AND NORTHWEST WINDS WITH GUSTS UP TO 50 KTS
BEHIND THE FRONT. SHOWERS ARE POSSIBLE TONIGHT AND SUNDAY ACROSS
LINCOLN AND NORTHERN MOHAVE COUNTIES AND BLOWING DUST WILL BE A
CONCERN OVER THE REMAINDER OF THE AREA.
&&

.FIRE WEATHER...STRONG WINDS AND VERY DRY CONDITIONS ARE EXPECTED
SUNDAY BEHIND A COLD FRONT OVER PORTIONS OF SOUTHERN NEVADA AND DOWN
THE COLORADO RIVER. A RED FLAG WARNING HAS BEEN ISSUED VALID FROM 10
AM TO 8 PM SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 PM PDT SUNDAY FOR
     NVZ016-018>022.
     RED FLAG WARNING FROM 10 AM TO 8 PM PDT SUNDAY FOR NVZ462-465-
     466.
     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY
     FOR NVZ014-015-017.
AZ...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY FOR
     AZZ002-036.
     RED FLAG WARNING FROM 10 AM TO 8 PM MST SUNDAY FOR AZZ101.
CA...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 PM PDT SUNDAY FOR
     CAZ527.
     RED FLAG WARNING FROM 10 AM TO 8 PM PDT SUNDAY FOR CAZ229.
     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY
     FOR CAZ520>526.
     WIND ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR CAZ523.
&&

GORELOW/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 9, 4:20 PM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
420 PM PDT FRI MAY 9 2014

CAZ523-100700-
WESTERN MOJAVE DESERT-
420 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS WILL CONTINUE OVER NORTHWEST SAN BERNARDINO COUNTY
THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 5 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WEST WINDS ARE LIKELY AGAIN SATURDAY AFTERNOON AND
EVENING...BECOMING NORTHERLY OVERNIGHT AS A COLD FRONT PASSES
THROUGH. HAZARDOUS WEATHER IS NOT LIKELY SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND WILL BE NEEDED THROUGH TONIGHT.

CAZ520>522-NVZ014-015-017-100700-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
420 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS ARE LIKELY SATURDAY AFTERNOON THROUGH SUNDAY
AS A STRONG COLD FRONT PASSES THROUGH. A HIGH WIND WATCH IS IN
EFFECT. NORTHERLY WINDS WILL SUBSIDE SUNDAY EVENING...AND HAZARDOUS
WEATHER IS NOT LIKELY MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ018-019-100700-
SHEEP RANGE-SPRING MOUNTAINS-
420 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS ARE LIKELY SATURDAY EVENING THROUGH SUNDAY AS
A STRONG COLD FRONT PASSES THROUGH. A HIGH WIND WATCH IS IN EFFECT.
NORTHERLY WINDS WILL SUBSIDE SUNDAY EVENING...AND HAZARDOUS WEATHER
IS NOT LIKELY MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ016-020-100700-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
420 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS ARE LIKELY SATURDAY EVENING THROUGH SUNDAY AS
A STRONG COLD FRONT PASSES THROUGH. A HIGH WIND WATCH AND A FIRE
WEATHER WATCH ARE IN EFFECT. WINDS WILL SUBSIDE SUNDAY EVENING...AND
HAZARDOUS WEATHER IS NOT LIKELY MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ527-NVZ021-022-100700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
420 PM PDT FRI MAY 9 2014 /420 PM MST FRI MAY 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHERLY WINDS ARE EXPECTED BEGINNING SATURDAY NIGHT AS A
STRONG COLD FRONT PASSES THROUGH. A FIRE WEATHER WATCH IS IN
EFFECT...AND WIND ADVISORIES MAY ALSO BE NEEDED. THE WORST OF THE
WINDS WILL SUBSIDE MONDAY EVENING...BUT BREEZY CONDITIONS MAY
CONTINUE THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ524>526-100700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-
420 PM PDT FRI MAY 9 2014 /420 PM MST FRI MAY 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WESTERLY WINDS WILL INCREASE SATURDAY EVENING AND SHIFT TO NORTHERLY
SATURDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH. STRONG WINDS
ARE POSSIBLE BEHIND THE FRONT...AND WIND ADVISORIES MAY BE NEEDED.
WINDS WILL SUBSIDE SUNDAY EVENING...AND HAZARDOUS WEATHER IS NOT
LIKELY MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

CAZ519-100700-
EASTERN SIERRA SLOPES-
420 PM PDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BRIEF PERIOD OF GUSTY WEST WINDS CAN BE EXPECTED SATURDAY BEFORE A
COLD FRONT MOVES THROUGH IN THE EVENING AND THE WIND SHIFTS TO
NORTHERLY. HAZARDOUS WEATHER IS NOT LIKELY SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:33 AM MSTHigh Wind WarningVEFMohave24 hr
May 10, 2:51 PM MSTWind AdvisoryVEFMohave23 hr

Nearby

Red Flag Warnings in Nevada, 2014Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.